MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Leak/Splash (1354); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for embolization.It was noted that the patient's vessel tortuosity and the access vessel were unknown. it was reported that the marathon catheter was opened and, when prepared, showed leakage; therefore, the item was not used.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No medical or surgical intervention was needed to prevent permanent impairment of a function, and the event did not lead to or extend patient hospitalization.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Vessel tortuosity was unknown.The cause of the leak was undetermined.There was no damage or evidence of tampering to device packaging.The device has never been used.It was removed from its original packaging, and during the pre-use washing/preparation process, it was discovered to be punctured.No other catheter was used as a replacement.The doctor continued the procedure with another device.
 
Additional Manufacturer Narrative
H3: no damages were found with the marathon hub.The micro catheter was found ruptured at 24.6cm from the distal end.The distal tip and distal marker band were found flattened.The guidewire pusher was found extending out the hub 30.6cm.The guidewire pusher was found kinked at ~6.9cm from the proximal end.No damages were found to the guidewire.The marathon total length was measured to be 174.5cm, the usable length was measured to be 163.4cm, which is within specification (specification: total (ref): 170.0cm, usable: 165.0cm ± 2.5cm).The returned guidewire could not be advanced out of the marathon micro catheter and was retracted out against resistance.The marathon was flushed, and water exited the ruptured location.The guidewire outer diameter was measured to be 0.0127¿.Based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ was confirmed.The leak was found to be due to the rupture found.It is likely the flattened distal tip caused over pressurization, leading to the rupture and reported leaking.It is possible catheter flattening occurred during removal from packaging or during preparation.The likely cause could not be determined.The guidewire outer diameter was measured to be 0.0127¿, which is not compatible for use with the marathon micro catheter, which is rated to be used with a 0.010¿ guidewire.It is possible the oversized guidewire or the flattened marker band caused the resistance found during analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22639362
Report Number2029214-2025-01712
Device Sequence Number9695177
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)270725(10)B764575
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB764575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer07/31/2025
11/13/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/27/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale